Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 46, NWS New Orleans, LA

March 11, 2001Orleans Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 11, 2001, 11:45 PM CST for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2001, 11:45 PM CST (05:45 UTC)
Expired
Mar 12, 2001, 12:30 AM CST
In force
45 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Orleans Parish, LA, Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 120545
SVRNEW
LAC071-087-120630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 PM CST SUN MAR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ORLEANS 
  UPPER ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF CHALMETTE

* UNTIL 1230 AM CST

* AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS OVER TERRYTOWN...GRETA AREA        
 ...MOVING NORTHEAST AT 25 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:00 PM CST, 10 hours 45 minutes earlier.

Area forecast discussion, Mar 11, 1:00 PM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
100 PM CST SUN MAR 11 2001

MODELS DIFFER ON TIMING AGAIN TODAY.  AVN DID THE BETTER JOB ON SAT
WITH SLOWING SYSTEM DOWM...WHERE ETA/NGM WERE TOO FAST. WILL GO WITH
AVN AGAIN...WITH SOME RESERVATIONS.  SHORT WAVE OVER IDAHO WILL DROP
INTO TROUGH OVER CENTRAL PLAINS BEFORE IT EJECTS NORTHEAST AND DRAGS
TROUGH THROUGH MISSISSIPPI VALLEY TUESDAY. MEANWHILE ENERGY FROM
SECOND SHORT WAVE DROPS SOUTHWEST AND FORM CUTT OFF LOW OFF
CALIFORNIA COAST TUE. THIS LOW WILL BE KICKED EASTWAD BY ANOTHER
SHORT WAVE MOVING EAST INTO WASHINGTON/OREGON TUE NIGHT. THIS SHOULD
PROVIDE CHANCE FOR MORE RAINFALL LATE WEDNESDAY. AVN WEAKENS LOW
RAPIDLY AS IT MOVE EAST OVER LOUISIANA WED. NEXT SYSTEM TO AFFECT
AREA WILL BE SHORT WAVE DIGGING SOUTH AND EAST TO CENTRAL PLAINS THU
AND FRI.
IN THE SHORT RANGE...HAVE PROBLEM WITH MODEL SIMULATION OF JET
DYNAMICS. AVN TRACK JET MORE EASTWARD THAN ETA WITH A SPLIT FLOW MON
12Z. THIS DOESNT CORRELATE WITH CURRENT SATELLITE LOOP. ETA MODEL
250MB JET PROGS CLOSER TO SATELLITE WITH 120 KT JET MOVING TOWARD TXK
18Z TODAY...IN LINE WITH ACTIVE CONVECTION OVER CENTRAL TEXAS. THIS
MODEL ALSO SPLITS JET WITH SOUTHERN KET ACROSS S OUTH LOUISIANA
EARLY MONDAY. WILL GO SOMEWHERE IN BETWEEN THESE MODELS ON TIMING
OF SEVERE THREAT OVER CWA. PRELIMINARY NUMBERS ARE:

MCB 59/75/49/68 +940   BTR 62/76/53/71 +940
MSY 66/77/60/70 9860   GPT 62/70/56/68 8861

.NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 11:59 PM CSTSevere Thunderstorm WarningLIXJefferson, Saint Charles31 min
Mar 12, 1:05 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana40 min
Mar 12, 1:50 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana40 min
Mar 12, 2:27 AM CSTSevere Thunderstorm WarningLIXSaint Helena38 min
Mar 12, 2:40 AM CSTSevere Thunderstorm WarningLIXAscension, Livingston25 min
Mar 12, 3:11 AM CSTSevere Thunderstorm WarningLIXTangipahoa, Washington34 min
Mar 12, 5:07 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa23 min
Mar 12, 7:05 AM CSTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa40 min
Mar 12, 7:19 AM CSTTornado WarningLIXTangipahoa26 min
Mar 12, 8:30 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge30 min
Mar 12, 8:30 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana30 min
Mar 12, 9:01 AM CSTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa44 min
Mar 12, 9:01 AM CSTSevere Thunderstorm WarningLIXWashington44 min
Mar 12, 9:26 AM CSTTornado WarningLIXWashington34 min
Mar 12, 9:41 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa49 min
Mar 12, 10:05 AM CSTSevere Thunderstorm WarningLIXSaint Tammany55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.